Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 195, NWS Mobile, AL

November 24, 2001Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Nov 24, 2001, 3:59 PM CST for Greene County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2001, 3:59 PM CST (21:59 UTC)
Expired
Nov 24, 2001, 4:30 PM CST
In force
31 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Greene County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WUUS54 KMOB 242200
SVRMOB
MSC041-242230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 430 PM CST

* AT 359 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF PISGAH...MOVING NORTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROUNSAVILLE BY 405 PM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:39 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Nov 24, 2:39 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CST SAT NOV 24 2001

ACTIVE EVENING IS IN STORE FOR THE EASTERN PORTION OF THE AREA AS
DEEP LOW MOVES FROM IA TO NEAR LAKE SUPERIOR BY 12Z SUNDAY WHILE THE
APPROACHING...YET DECELERATING...FRONT MOVES TO GENERALLY FROM A MOB
TO MGM LINE.  WEAKENING UPPER SUPPORT FROM H3 JET ROUNDING THE BASE
OF THE H5 TROF AND STRONG MID LEVEL ASSOCIATED VORT OVER MID MS
RIVER VALLEY LIFTING NORTHWARD WILL RESULT IN WEAKENING ORGANIZED
STORMS DURING THE EARLY EVENING OVER THE EASTERN PORTION OF THE
FORECAST AREA...WITH OTHERWISE A WEAKENING TREND FOR THE
CONVECTION.  ON SUNDAY...WEAK STALLED FRONT WILL BE ACROSS THE
FORECAST AREA...BUT SUBSIDENT WARMING WILL ALSO TAKE PLACE ALOFT IN
THE WAKE OF THE PREVIOUS NIGHTS SYSTEM.  BEST INSTABILITY WILL BE IN
THE WARM SECTOR OF COURSE AND WILL GO WITH CHANCE POPS THERE WITH
SMALL POPS FURTHER WEST.  ANOTHER STRONG H3 JET RACING INTO THE
WESTERN STATES WILL RESULT IN THE NEXT SYSTEM DEVELOPING EAST OF THE
CENTRAL ROCKIES ON SUNDAY AND THEN MOVING NORTHEAST TO NEAR WI ON
TUESDAY.  THE STALLED FRONT WILL MEANWHILE LIFT NORTH AS A WARM
FRONT ON SUNDAY NIGHT WITH ANOTHER FRONT APPROACHING FROM THE WEST
AND MOVING TO CENTRAL MS BY 12Z TUESDAY...THEN DECELERATING AND
EVENTUALLY STALLING ACROSS THE AREA BY LATE TUESDAY AFTERNOON.  WILL
STAY GENERALLY WITH SLIGHT CHANCE TO CHANCE POPS SUNDAY THROUGH
MONDAY...THEN INCREASE POPS BY TUESDAY AS NEXT SYSTEM MOVES INTO THE
AREA.  WITH ATMOSPHERE DRYING ALOFT THROUGH SUNDAY NIGHT AND WITH
SURFACE FLOW BECOMING MORE SOUTHERLY...MAY SEE PATCHY DENSE FOG ON
SUNDAY NIGHT AND MONDAY NIGHT.

EXTENDED PERIOD...TUESDAY NIGHT THROUGH SATURDAY.  THE STALLED FRONT
WILL EVENTUALLY MOVE EAST OF THE AREA AS A WAVE DEVELOPS ON THE
FRONT AND MOVES UP THE FRONT WITH THE FRONT EVENTUALLY CLEARING THE
AREA ON THURSDAY.  CONSIDERING THE TIMING OF FRONT...WILL ADD POPS
TO WEDNESDAY NIGHT/THURSDAY MORNING WITH OTHERWISE DRY AND COOLER
CONDITIONS THROUGH SATURDAY.  ADJUSTED LOWS DOWN FOR THURSDAY AND
FRIDAY DUE TO COOLER AIRMASS MOVING INTO AREA AND TO ALSO BE MORE IN
LINE WITH ADJACENT ZONES.

FIRE...NO CONCERNS.

MARINE...WILL CONTINUE SMALL CRAFT ADVISORY TONIGHT.

PRELIMINARY NUMBERS ONLY...
MOB EB 060/074 060/076 065 295223
PNS EB 064/074 062/076 065 297323
DTS EB 066/075 064/075 065 297323
GZH EB 061/072 056/075 061 298323
2R0 BB 052/073 051/075 060 294123
61A BB 055/073 053/075 060 295123=

.MOB...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
MS...NONE.

In the hours before

Special weather statement, Nov 24, 2:06 PM CST, 1 hour 53 minutes before
ALZ052>064-MSZ076-078-079-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CST SAT NOV 24 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST THIS EVENING...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX...BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...GEORGE...STONE AND GREENE.

AT 200 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA THAT WAS ADVANCING TO THE EAST AT 20 MPH.
THESE STORMS WILL MOVE ACROSS THE TORNADO WATCH AREA THROUGH THE
EARLY EVENING.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 24, 2:23 PM CST, 1 hour 36 minutes before
MSZ067-252100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CST SAT NOV 24 2001

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY.

AT 220 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
LINE OF THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING
THE THREAT OF SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 24, 2:45 PM CST, 1 hour 14 minutes before
MSZ067-252100-

SPECIAL WEATHER STATEMENT...CORRECTED AND UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CST SAT NOV 24 2001

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR...

IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY.

AT 245 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING
THE THREAT OF SEVERE WEATHER.  SCATTERED SHOWERS AND THUNDERSTORMS
WILL OTHERWISE CONTINUE OVER WAYNE COUNTY MISSISSIPPI THROUGH THE
REMAINDER OF THE AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 24, 3:05 PM CST, 54 minutes before
ALZ051-MSZ075-242130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CST SAT NOV 24 2001

THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ALABAMA...CHOCTAW

IN SOUTHEAST MISSISSIPPI...PERRY

AT 303 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR WIGGINS
MISSISSIPPI TO GROVE HILL ALABAMA.  NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE SOUTHERN PORTION OF CHOCTAW COUNTY ALABAMA AND
EXTREME SOUTHERN PERRY COUNTY MISSISSIPPI WILL BECOME ISOLATED DURING
THE REMAINDER OF THE AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 10:49 AM CSTSevere Thunderstorm WarningMOBPerry, Wayne26 min
Nov 24, 11:54 AM CSTTornado WarningMOBWayne36 min
Nov 24, 12:39 PM CSTSevere Thunderstorm WarningMOBPerry21 min
Nov 24, 12:52 PM CSTTornado WarningMOBWayne38 min
Nov 24, 1:30 PM CSTTornado WarningMOBPerry, Stone30 min
Nov 24, 1:30 PM CSTTornado WarningMOBGreene30 min
Nov 24, 1:59 PM CSTTornado WarningMOBGreene, Perry31 min
Nov 24, 2:03 PM CSTTornado WarningMOBStone27 min
Nov 24, 2:25 PM CSTTornado WarningMOBGreene35 min
Nov 24, 2:29 PM CSTTornado WarningMOBGeorge, Stone31 min
Nov 24, 2:56 PM CSTTornado WarningMOBGreene34 min
Nov 24, 3:30 PM CSTTornado WarningMOBGreene30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.